Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 253, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 30, 2008, 7:00 PM EDT for Lincoln County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2008, 7:00 PM EDT (23:00 UTC)
- Expired
- Aug 30, 2008, 7:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Lincoln County, GA
The radar
The Greer radar (KGSP), 122 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 7:30 PM EDT | TSTM WND DMG | 3 N Lincolnton, GA | REAL ELECTRIC REPORTED TREES DOWN ON POWER LINES FROM THUNDERSTORMS AT INTERSECTION OF GEORGIA HWY 79 AND PRATER ROAD 3 MILES NORTH OF LINCOLNTON AT 730 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1109 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 302300
SVRCAE
GAC181-302345-
/O.NEW.KCAE.SV.W.0253.080830T2300Z-080830T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
700 PM EDT SAT AUG 30 2008
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 745 PM EDT
* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LINCOLNTON...OR ABOUT 17
MILES EAST OF WASHINGTON...AND MOVING WEST AT 8 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL LINCOLN COUNTY AT 710 PM EDT
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
LAT...LON 3398 8263 3378 8233 3370 8241 3366 8249
3377 8256 3385 8257
TIME...MOT...LOC 2300Z 112DEG 7KT 3382 8248
$$
TTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 1:58 PM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Aug 30, 1:58 PM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 158 PM EDT SAT AUG 30 2008 .SYNOPSIS... A SURFACE TROUGH WILL REMAIN OVER THE REGION THROUGH MONDAY. DRIER AIR WILL WORK INTO THE REGION TUESDAY AS HIGH PRESSURE BUILDS DOWN THE EAST COAST. && .NEAR TERM /THROUGH TONIGHT/... VAPOR IMAGERY INDICATING UPPER DISTURBANCE OVER THE REGION...WHICH IS SLOWLY SHIFTING TO THE EAST. LAPS SOUNDINGS INDICATE PLENTIFUL LOW LEVEL MOISTURE IS IN PLACE. WILL EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. AN ISOLATED THUNDERSTORM COULD REACH SEVERE LIMITS DUE TO MODERATE TO STRONG INSTABILITIES AND DRY AIR ALOFT. THE BETTER CHANCE MAY FAVOR THE EASTERN AND SOUTHERN PORTIONS OF THE FA WHERE BEST PVA PRESENT ALONG WITH THE SEA BREEZE BOUNDARY. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... LITTLE CHANGE EXPECTED AS SURFACE TROUGH OR WEAK FRONT REMAINS OVER THE REGION. LITTLE CHANGE IN ATMOSPHERIC MOISTURE ANTICIPATED. HOWEVER...MODELS ARE INDICATING SOME UPPER HEIGHT RISES THOUGH WHICH COULD CUT DOWN ON POPS A LITTLE. FORECAST SOUNDINGS INDICATE SUFFICIENT INSTABILITIES FOR 20 TO 30 MAINLY DIURNAL POPS SUNDAY AND MONDAY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... DRIER AIR FILTERS INTO THE REGION TUESDAY AS HIGH BUILDS DOWN THE EAST COAST. IT APPEARS THAT DRY AIR AND HIGH PRESSURE WILL PRECLUDE PRECIPITATION AT LEAST TUES AND WED...AND POSSIBLY INTO THU. SIGNIFICANT UNCERTAINTY LATE IN THE FORECAST PERIOD...AS TROPICAL SYSTEM HANNA MAY POSSIBLY AFFECT OUR REGION. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... HIGH LOW-LEVEL MOISTURE AND HEATING PLUS A MID-LEVEL SHORTWAVE TROUGH WILL SUPPORT THUNDERSTORMS THIS AFTERNOON AND EVENING. THE LACK OF A WELL-DEFINED SURFACE FEATURE AND SHALLOW MOISTURE SHOULD LIMIT COVERAGE. THE THUNDERSTORM CHANCE APPEARS TOO LOW TO FORECAST AT THIS TIME. MODERATE INSTABILITY PLUS DRY AIR ALOFT AIDING DOWNDRAFTS SUPPORTS STRONG WINDS WITH ANY THUNDERSTORMS. THE THUNDERSTORMS SHOULD DIMINISH WITH THE LOSS OF HEATING EARLY TONIGHT. CONTINUED HIGH LOW-LEVEL MOISTURE SUPPORTS IFR STRATUS OR FOG AGAIN LATE TONIGHT. USED THE MAV AND MET MOS FOR THE TIMING. EXTENDED PERIOD...NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Aug 30, 4:09 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 409 PM EDT SAT AUG 30 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-312015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 409 PM EDT SAT AUG 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT THUNDERSTORMS THIS AFTERNOON AND EVENING COULD POSSIBLY CONTAIN DAMAGING WIND AND HAIL. THE THREAT WILL BE MAINLY EAST OF A LINE EXTENDING THROUGH AUGUSTA...COLUMBIA...AND LANCASTER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 30, 4:31 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 431 PM EDT SAT AUG 30 2008 SCZ021-302130- FAIRFIELD- 431 PM EDT SAT AUG 30 2008 ...A STRONG THUNDERSTORM WAS AFFECTING FAIRFIELD COUNTY... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SHELTON IN EXTREME NORTHWEST FAIRFIELD COUNTY. MOVEMENT WAS WEST NEAR 5 MPH. EXPECT FREQUENT LIGHTNING...WIND GUSTS NEAR 50 MPH...AND SMALL HAIL WITH THIS THUNDERSTORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE AT 1 800 7 7 5 7 1 9 9.
Special weather statement, Aug 30, 6:06 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 606 PM EDT SAT AUG 30 2008 GAZ077-302300- BURKE- 606 PM EDT SAT AUG 30 2008 ...A STRONG THUNDERSTORM WAS AFFECTING BURKE COUNTY... AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF WAYNESBORO...MOVING WEST AT 8 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE AT 1 800 7 7 5 7 1 9 9. TTH
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:47 AM EDT | Dense Fog Advisory | CAE | Burke, Richmond | 73 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.